Jump to content
CrazyBoards.org

Recommended Posts

I don’t know if anyone has info on this or not, but here goes. I’ve looked through the internet and couldn’t find anything. Does anyone know if taking lithium can affect. DTC (direct to consumer) DNA testing (Ancestry, etc.)? I’ve read some chemo meds may affect it,  and that things such as denture adhesive can affect the quality but not change the test. What about lithium? 

Just asking since my results do show DNA matches at 2nd-3rd cousins on both maternal and paternal lines and way beyond but nothing on people closely related to me who’ve also tested. I’m certainly related to my parents given other DNA matches but even a maternal full uncle shows as a cousin and a paternal full uncle (dad’s paternal twin) and his daughter (my first cousin) don’t show at all, although I have matches with all the people  who’ve tested a couple more generations back. Weird. 

Can’t find anywhere if lithium (all I currently take for BP) is doing something weird to my DNA showing less cMs or if I just am an anomaly. Lol.

*correction: oops - I meant dad’s FRATERNAL twin.

Share this post


Link to post
Share on other sites

I wouldn't think that lithium would have any impact.

Chemo meds have an impact because they affect cells in their division process which requires copying of DNA.  

  • Thanks 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

  • Similar Content

    • By Cyclingsarah
      Hi guys,
      So I've been depressed and have had severe anxiety for 3 years. Antidepressants make me hypomanic (kinda) and triggers unstable mood. I don't fit in the usual description of bipolar, but there is definitely something not right about the way i react to antidepressants - feeling high, warm, racing thoughts x 100, gets overly chatty etc. 
       
      I've tried the following moodstabilizers
      Lamotrigine (disaster)
      Trileptal
      Gabapentin
      Abilify (made me hypomanic)
      Seroquel (made me hypomanic)
      Depakote/valproate (still taking)
       
      This depression is killing me, but my p.doc. won't prescribe me lithium. Tried two different doctors. What are your thoughts?
    • By Sisterevila
      I was discharge from the Psych hospital on November 9th. While in the hospital they started me on lithium to manage the bipolar and also suicidal ideations. Since I have felt horrible my side effects:
      -internal restlessness (akathesia)- I take a bath 2-4x a day to help my body calm down.
      -weight gain
      -acne and skin going from very soft to rough
      -irritability
      -social anxiety
      -labile emotions (crying at everything to road rage when people drive like jerks)
      -inability to focus and work
      -sexual dysfunction (goes with the akathesia)
      -headaches and nausea when my levels are too high
      - I cant keep my levels in a normal range at 1200mg they are too low @ .6 and at 1500 mg they are too high @ 1.2
      After a month of trying really hard to be medication compliant and stay on lithium I begged my PDOC to switch me. She finally agreed today. I was hoping to get opinions on medications that have been the most effective at managing your Bipolar. If you have any info on lamictal I'd really appreciate it.
    • By abrooksIN
      I will try to keep this brief.  I was always depressed and my senior year of college (a year ago) I had a major psychotic break where I literally thought I was flying through the universe.  I was hospitalized in for two weeks, and I have been trying to fine tune my meds.  I am working closely with my Pdoc, but am getting very discouraged.  Any input would be appreciated.
      Lithium is what brought be out of my mania, and I have been on 900mg er every since.
      I have gone thru Latuda. Could only get to 60 mg.  I took with food, but still felt ill most of the time.
      Cannot take Lamictal due to headaches.
      Tried Vryalar and I felt like I was crawling out of my skin.
      I am now up to 4mg of Rexulti as of last weekend.  My Paranoia is the highest it has been since my hospitalization.  Saw my Pdoc Friday and he said too soon to tell on the increased dosage and I can go from 7. out of 10 to 3 out of 10 in a matter of minutes.  He added a small dose of Lexapro to help with my depression.
      Rexulti has been the best drug from a side effect profile.  If I could rid myself of the paranoia I would almost be normal.   
      Does anyone have any suggestions?  Really appreciate it.
    • By Nakali
      I'm currently on Seroquel & Lamictal max doses and had a rather nasty mixed episode in June.  My psychiatrist is now talking about adding a subclinical dose of lithium.  Has anyone had this combo?  (I'm also on Welbutrin if it applies)
    • By AyYiYikes
      So I know I’m not to take nsaids with lithium as it can increase lithium levels and wreak havoc, including toxicity, seizures, etc. Problem is, I’m in bad pain and can’t take anything. Went to dr. I tore the meniscus in my knee and messed up my hip and back (already had herniated discs but they’d been doing well). Being active brought me out of a year-long depression and I don’t want to give up and be the blob in bed I used to be. But this pain is bad and Tylenol (acetaminophen) does nothing. The pdoc won’t lower my lithium dose so I can take some ibuprofen or something. Nobody has an answer to “Tylenol does nothing “. I’m wondering if taking half the lithium it would be ok to take some nsaids. Just wondering if anyone else has gone through this.
×